Since the patient may be changing the dose every day, it is important that she have enough of the medicine to maintain or increase her dose as needed without running out before her next appointment (usually 2 weeks after starting). This minimizes the chances of the patient experiencing a hold-up in her progress in the therapy, or even a set-back. If her progress is disturbed, a couple of weeks of progress can be lost. Not to mention the aggravation and inconvenience to the patient and the office in having to call in another prescription, and having to make adjustments and compromises in her dosing until she gets the prescription; or perhaps even having to make arrangements for the office to give her a few capsules to hold her over.
I started metformin 500 2 x daily about 3 weeks ago. I have had higher blood sugar readings (over 100) since taking the metformin. I am on it because I have been keeping my blood sugar under control with diet and exercise but have been unable to lose any weight. The doctor thought we would give this a try. I have an
A1C of before metformin. I have had constipation since starting it and wondered if this is something that could happen being that it usually causes the other. I walk/run 3 miles a day and I have not been able to lose weight for over a year. I drink well over the 8 bottles of water they want you to drink. I watch what I eat using nuts to fulfill my snacks and apples and yogurt as part of my lunch. should I stop the metformin or is there another med I can try instead?